Latisse and eyelid redness

About 90% of people who use Latisse, according to one pooled study, have mild side effects — of course, they are so mild and people like the product so much that most of them keep using it anyway! The most common side effects are mild inflammation, which makes sense, because Latisse is essentially the OPPOSITE of Motrin.  It causes some inflammation.  Eye redness, eyelid redness and irritation are relatively common side effects.  This will get better upon stopping the product, if it is bothersome.

Redness is not to be confused with increased pigmentation, which is a different process, and which also can occur with Latisse.  One study reports that this will typically get better by 3-12 months after stopping the product.  Another study found failure to get better up to six months.  If six months pass and the darkened eyelids remain, I would seek help from our dermatologist, Dr. Hurt.  It is likely that some of the products used for blotchy patches on the skin like hydroquinone might help.

Hydrocortisone on the eyelids may speed up the resolution of the redness.  Certain people should not use steroids around the eyes, and a relatively brief evaluation will help me determine if you are one of those people!

Share